Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

October 9, 2017Spalding County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 9, 2017, 6:53 AM EDT for Spalding County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2017, 6:53 AM EDT (10:53 UTC)
Expired
Oct 9, 2017, 7:45 AM EDT
In force
52 min
Issued by
NWS Atlanta, GA

County Spalding County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS82 KFFC 091053
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
653 AM EDT MON OCT 9 2017
 
GAZ054-056-057-091145-
Fayette GA-Spalding GA-Henry GA-
653 AM EDT MON OCT 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...SPALDING
AND SOUTHERN HENRY COUNTIES UNTIL 745 AM EDT...

At 652 AM EDT...showers and thunderstorms with very heavy rainfall 
were located over western Spalding county centered near Zetella. 
Another area was located near Sunny Side or 7 miles south of 
McDonough. Both areas were moving northeast at 15 mph.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas. 

Some locations in the path of this storm include
Griffin, McDonough, Hampton, Locust Grove, Brooks, Sunny Side, East
Griffin, Highland Mills, Blacksville, Towalaga, Ola, Experiment,
Walker Mill, Birdie, Vaughn, Luella and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3325 8449 3334 8437 3350 8403 3349 8403
      3349 8397 3345 8392 3340 8398 3339 8397
      3336 8401 3336 8403 3334 8403 3331 8406
      3332 8407 3330 8407 3330 8410 3329 8410
      3321 8440 3321 8445 3319 8450
TIME...MOT...LOC 1052Z 237DEG 12KT 3333 8416 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 9, 4:27 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 9, 4:27 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
427 AM EDT Mon Oct 9 2017

.SHORT TERM /Today through Tuesday/...

Nate has moved north of the forecast area...however a tropical air
mass will linger over north and central GA through the short term.
Dew points are expected to remain in the 70s producing very humid
conditions. Models continue to show an axis of deeper moisture
mainly across central GA...possibly associated with a weak short
wave passing over the state this afternoon. This wave is briefly
seen at 925mb and 850mb during the afternoon.  So likely pops have
been continued for much of the area this afternoon. Highest pops
have been shifted north overnight and Tuesday...with chance or
slight chance elsewhere. Have included thunder throughout even
though the convection should be mostly diurnal. Temperatures should
remain above normal trough Tuesday.

41

&&

.LONG TERM /Tuesday Night through Sunday/...

Lingering moist/marginally unstable regime persists into the first
part of the long term aided by a weak impulse lifting north of the
region, so have continued to advertise chance pops area-wide
Wednesday. The mid-level ridge amplifies Thursday allowing for the
moisture axis to shift east and south, where slight to low end
chance pops should be more confined. Despite the ridge, some low
level Atlantic moisture is progged to advect in across the CWA from
the east by Friday into Saturday. This may end up just resulting in
some isolated showers, though will still include thunder mention
given fcst SBCAPE generally 500-1000 J/kg. Otherwise the next main
influencing feature looks to be the approach of a rather elongated
front from the TN Valley late Sunday into early next week, which the
GFS and Euro have good consensus on timing but differences in amount
of moisture in attendance. Temps look to stay above climo norms
throughout the week with many locations staying in the low 80s north
to mid 80s south.

Baker

&&

.AVIATION...
06Z Update...
Ceilings trending toward IFR for the remainder of the night with
with IFR-VFR vsbys in showers and/or fog. Conditions improving to
VFR during the day today with potential for showers to continue
and the possibility for late afternoon thunderstorms. Surface
winds mostly light southwest...then varying around south less than
10 kts today.

//ATL Confidence...06Z Update...
Medium confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  72  85  69 /  70  70  50  30
Atlanta         80  74  84  71 /  70  70  50  20
Blairsville     79  69  80  65 /  50  70  70  40
Cartersville    81  72  84  69 /  50  70  60  30
Columbus        83  74  87  71 /  70  70  50  20
Gainesville     79  72  82  70 /  60  70  60  30
Macon           84  74  87  70 /  60  60  50  20
Rome            83  72  84  69 /  40  70  70  30
Peachtree City  80  71  85  68 /  70  70  50  20
Vidalia         87  75  86  73 /  30  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Baker
AVIATION...41
Hazardous weather outlook, Oct 9, 5:05 AM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
505 AM EDT Mon Oct 9 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
505 AM EDT Mon Oct 9 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorm development should continue
today as a moist and marginally unstable environment remains in
the wake of Nate. Locally heavy rainfall and occasional lightning
will be the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms are possible each day, though the greatest chances
for scattered development will be Tuesday and Wednesday. While no
severe storms are expected, some strong storms cannot be ruled
out with gusty winds, brief heavy rain, and cloud to ground
lightning as the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 9, 6:05 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
605 AM EDT MON OCT 9 2017

GAZ066-078-091045-
Harris GA-Troup GA-
605 AM EDT MON OCT 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 645 AM EDT...

At 604 AM EDT...showers and thunderstorms with very heavy rain were
located over southwest Troup county near West Point, or near
Lanett...moving northeast at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Lagrange, West Point, Cannonville, Louise, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3297 8520 3312 8490 3288 8495 3284 8514
      3283 8516 3284 8515 3285 8516 3285 8517
TIME...MOT...LOC 1004Z 232DEG 13KT 3289 8514
Special weather statement, Oct 9, 6:06 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 AM EDT MON OCT 9 2017

GAZ056-091045-
Spalding GA-
606 AM EDT MON OCT 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SPALDING COUNTY UNTIL 645 AM
EDT...

At 605 AM EDT...showers and thunderstorms with very heavy rainfall
were located over western Spalding county near Highland Mills and
near Griffin...moving northeast at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Griffin, Sunny Side, East Griffin, Highland Mills, Towalaga,
Experiment, Walker Mill, Zetella and Vaughn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3335 8430 3335 8425 3334 8425 3334 8415
      3331 8415 3331 8414 3330 8413 3330 8410
      3320 8439 3321 8439 3321 8440 3328 8442
TIME...MOT...LOC 1005Z 232DEG 13KT 3327 8432
Special weather statement, Oct 9, 6:50 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 AM EDT MON OCT 9 2017

GAZ053-066-067-078-091130-
Harris GA-Coweta GA-Troup GA-Meriwether GA-
650 AM EDT MON OCT 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...SOUTHERN
COWETA...TROUP AND NORTHERN MERIWETHER COUNTIES UNTIL 730 AM EDT...

At 648 AM EDT...showers and thunderstorms with very heavy rainfall
were located near LaGrange. Another area of was centered near
Grantville. Both areas were moving northeast at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Lagrange, West Point, Senoia, Hogansville, Grantville, Luthersville,
Moreland, Turin, Haralson, Lone Oak, Corinth, Mountville,
Cannonville, Louise, Odessadale, Stovall, Harrisonville, Hillcrest,
Big Springs and Wares Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3321 8498 3323 8494 3325 8494 3335 8459
      3331 8452 3327 8450 3320 8450 3306 8478
      3290 8488 3280 8516 3283 8517 3285 8515
      3286 8518 3299 8520
TIME...MOT...LOC 1048Z 232DEG 12KT 3296 8507
Special weather statement, Oct 9, 6:53 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EDT MON OCT 9 2017

GAZ054-056-057-091145-
Fayette GA-Spalding GA-Henry GA-
653 AM EDT MON OCT 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...SPALDING
AND SOUTHERN HENRY COUNTIES UNTIL 745 AM EDT...

At 652 AM EDT...showers and thunderstorms with very heavy rainfall
were located over western Spalding county centered near Zetella.
Another area was located near Sunny Side or 7 miles south of
McDonough. Both areas were moving northeast at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Griffin, McDonough, Hampton, Locust Grove, Brooks, Sunny Side, East
Griffin, Highland Mills, Blacksville, Towalaga, Ola, Experiment,
Walker Mill, Birdie, Vaughn, Luella and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3325 8449 3334 8437 3350 8403 3349 8403
      3349 8397 3345 8392 3340 8398 3339 8397
      3336 8401 3336 8403 3334 8403 3331 8406
      3332 8407 3330 8407 3330 8410 3329 8410
      3321 8440 3321 8445 3319 8450
TIME...MOT...LOC 1052Z 237DEG 12KT 3333 8416

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 6:05 AM EDTSpecial Weather StatementFFCTroup40 min
Oct 9, 6:06 AM EDTSpecial Weather StatementFFCSpalding39 min
Oct 9, 6:50 AM EDTSpecial Weather StatementFFCTroup40 min
Oct 9, 7:35 AM EDTSpecial Weather StatementFFCCoweta, Fayette40 min
Oct 9, 8:18 AM EDTFlash Flood WarningFFCTroup6 hr
Oct 9, 8:25 AM EDTSpecial Weather StatementFFCFayette, Henry65 min
Oct 9, 9:19 AM EDTSpecial Weather StatementFFCLamar, Monroe26 min
Oct 9, 9:24 AM EDTSpecial Weather StatementFFCCoweta36 min
Oct 9, 9:40 AM EDTSpecial Weather StatementFFCMeriwether, Pike35 min
Oct 9, 10:11 AM EDTSpecial Weather StatementFFCButts, Henry, Lamar, Pike, Spalding49 min
Oct 9, 11:00 AM EDTSpecial Weather StatementFFCLamar, Monroe45 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.